MAUDE Adverse Event Report: BOSTON SCIENTIFIC - SPENCER EXPECT PULMONARY OLYMPUS 25GA; ENDOBRONCHIAL ULTRASOUND TRANSBRONCHIAL ASPIRATION NEEDLE

BOSTON SCIENTIFIC - SPENCER EXPECT PULMONARY OLYMPUS 25GA; ENDOBRONCHIAL ULTRASOUND TRANSBRONCHIAL ASPIRATION NEEDLE
Model Number M00558250
Medical Device Problem Code Bent (1059)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/25/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that an expect pulmonary endobronchial ultrasound transbronchial aspiration needle was used in the airway during an endobronchial ultrasound (ebus) procedure performed on (b)(6) 2017.According to the complainant, during the procedure the distal end of the needle was bent and got stuck into the scope so they have to cut the needle to be able to removed it from scope.The procedure was completed with another expect pulmonary endobronchial ultrasound transbronchial aspiration needle.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.
 
Additional Manufacturer Narrative
Investigation results: visual evaluation revealed that the sheath and the working length was kinked near the handle.In addition the distal end of the needle was bent.Also the stylet was slightly bent.Functional analysis reveal that the stylet was unable to advance through the device.The complaint was confirmed.Due to anatomical/procedural factors encountered during the procedure, performance of the device was limited.Therefore, the most probable root cause classification for the reported failure is operational context.A review of the device history record (dhr) was performed and no deviations were found.
 
Event or Problem Description

Brand Name
EXPECT PULMONARY OLYMPUS 25GA
Common Device Name
ENDOBRONCHIAL ULTRASOUND TRANSBRONCHIAL ASPIRATION NEEDLE
Manufacturer (Section D)
BOSTON SCIENTIFIC - SPENCER
780 brookside drive
spencer IN 47460
MDR Report Key6636259
Report Number3005099803-2017-01738
Device Sequence Number339765
Product Code EOQ
UDI-Device Identifier08714729861416
UDI-Public(01)08714729861416(17)20200417(10)20537438
Combination Product (Y/N)N
Initial Reporter StateHI
Initial Reporter CountryUS
PMA/510(K) Number
K151315
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/25/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/17/2020
Device Model NumberM00558250
Device Catalogue Number5825
Device Lot Number20537438
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/22/2017
Initial Date Received by Manufacturer 05/25/2017
Supplement Date Received by Manufacturer07/06/2017
Initial Report FDA Received Date06/13/2017
Supplement Report FDA Received Date07/27/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1